Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Maxalt

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-07-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default addictive to vasculature??

I have taken Maxalt for nearly 3 years. It works well even with the cluster headaches. . My conern is that over the last month, I have required Maxalt every other day. When the HA starts--(almost always in the morning) usually in the sinus and radiates to my eye and face-- I take the Maxalt and it will dissipate. I feel better the rest of the day and great the next day. BUT then the next morning the process starts again. My concern, eventhough the literature I ahve read doesn't support it, I am wondering if Maxalt is addictive -- as neo-synephriine is to the nasl membranes. Have any of you heard or experieced this before?
Reply With Quote
  #2  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Maybe you are getting rebound migraines like if you were taking tylenol. Ask you Dr. if rebound migraines are possible from this type of drug. <br><br>I was given samples and found it worked great but my migraine came back a couple of hours later, full force.<br><br>I can't take it anymore anyway as I am now taking Effexor and you can not mix the 2.<br><br>Good luck.
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default Same type pain

That is interesting. I have been getting those sinus, eye socket typed headaches for years. Well two days ago I got one and as instructed by my Physician I took Maxalt for the first time. I must say I was suprised that it worked! Unfortunately, the next day I had a full blown migrane for the first time in approximately 10 years. Again I took the pill, took about an hour nap and went on like nothing happened. Today I am having a dull headache and am wondering a few things. 1. Did taking the Maxalt the first day perpetuate the full blown Migrane. 2. Is Maxalt addictive, ie am I going to take it everyday for the rest of my life. Any comments welcome.
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Pat
Guest
 
Posts: n/a
Default Maxalt dependency

I was also having headaches nearly every day and my doctor told me the triptans are definitely producing bounce-back headaches. If you are having too many headaches you should ask your neurologist for a gradual wean-off schedule, or take a Saturday or Sunday and just tough out the headache to break the cycle. It really works!!
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 07:48 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.